Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Why is my child having lower abdomen pain with loose motion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
Question
My son is 4 years old and has been complaining of lower abdomen pain towards left and right side with loose motion? I give him decolic for the pain. Enterogermina for loose motion. He also has a runny nose and mucus when he vomits.
Posted Mon, 27 Jan 2014 in General Health
 
 
Answered by Dr. Praveen 2 hours later
Brief Answer: This looks like a viral infection Detailed Answer: Hi, Abdominal pain, loose stools and rhinitis is commonly due to viral infection. Decolic gives pain relief and enterogermina is a probiotic. You can continue them. Besides that he needs adequate hydration. I would start him on ORS (oral rehydration therapy) fluid therapy. I will need further details to address his complaints. Does he have fever? Is he active? How many episodes of loose stools does he have? Are they watery? Do you see any blood or mucus? Feel free to share the information to help you better. Thanks.
Above answer was peer-reviewed by
 
Follow-up: Why is my child having lower abdomen pain with loose motion? 3 hours later
He is active and is eating normal food. He had two episodes of watery stool. He drinks enough water. He had the pain twice at night and usually breaks wind after the pain. He does not look sick. I give him Lanzol junior and montair lc as advised by his doctor.
 
 
Answered by Dr. Praveen 10 hours later
Brief Answer: Continue the medication given by your doctor Detailed Answer: Thanks for writing back. You can continue Lanzol junior and montair lc prescribed by your doctor. Since the frequency of stool is less and he is taking adequate fluids ORS is not necessary.Pain will subside gradually along with the stool frequency.If he is active you need not worry. I would suggest you to observe him for some more time. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor